MAUDE Adverse Event Report: OPTONOL LTD. EX-PRESS GLAUCOMA FILTRATION DEVICE; IMPLANT, EYE VALVE

OPTONOL LTD. EX-PRESS GLAUCOMA FILTRATION DEVICE; IMPLANT, EYE VALVE
Model Number P-50 PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that after the glaucoma filtration device implantation, elevated intraocular pressure (iop) of 40 mmhg was noted on post-operative day one.The shunt was observed to be in position in the anterior chamber on gonioscopy.Ocular massage and laser suture lysis were attempted; however, due to the failure of the shunt, a decision was made to proceed with surgical revision.The existing shunt was removed and replaced with another device.The patient's issue was subsequently resolved.
 
Additional Manufacturer Narrative
Additional information was added in h.3., h.6.And h.11.A sample was not received at the investigation site for evaluation for the report of intraocular pressure (iop) elevated, ultimate failure of glaucoma shunt, and removal; therefore, the condition of the product could not be verified.Since the sample has not arrived at manufacturing site the complaint file will be closed as a no sample returned.If and when the sample arrives the complaint file will be reopened for evaluation of the sample.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The manufacturer internal reference number is: (b)(4).

Brand Name
EX-PRESS GLAUCOMA FILTRATION DEVICE
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
OPTONOL LTD.
kiryat hatikshoret
communication center
neve-ilan 90850
IS  90850
Manufacturer (Section G)
OPTONOL LTD.
kiryat hatikshoret
communication center
neve-ilan 90850
IS   90850
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22532696
Report Number3003701944-2025-00006
Device Sequence Number7473448
Product Code KYF
UDI-Device Identifier00380650704931
UDI-Public(01)00380650704931(17)270331(11)231019(10)160340
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP-50 PL
Device Catalogue Number47053
Device Lot Number160340
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date09/26/2025
Date Device Manufactured10/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATROPINE; KETOROLAC; OFLOXACIN; PREDNISOLONE ACETATE; RESTARTED COMBIGAN BID; STARTED ACETAZOLAMIDE PO BID
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American